ECE2018 Poster Presentations: Pituitary and Neuroendocrinology Clinical case reports - Pituitary/Adrenal (38 abstracts)
Background: Topical glucocorticoids (GCS) are seems to have low percent of adverse effects (AE). However, inappropriate use led to AE.
Material and methods: One patient with psoriasis received topical GCS (clobetasol), one patient with coxarthrosis - steroid injections (diprospan).
Cases: Woman A., 32 y.o., applied topical GCS (clobetasol) for 9 weeks for psoriasis. Area of application abdomen and elbows. Frequency of application daily, one tube. Three weeks after the beginning of the above therapy, she noted a proximal muscle weakness, facial plethora, striae (purple, 1.5 cm wide), weight gain (3 kg). Oral glucose tolerance test (OGTT) revealed impaired glucose tolerance (IGT). ACTH and UFC were low. It took 1.5 months for restore of pituitary-adrenal axis. Man O., 57 y.o, made by themselves injections of diprospan (1 ml/5 mg) once a week for 12 months to treat coxarthrosis. After 3 months of such therapy a proximal muscle weakness, facial plethora, striae (purple, 2.0 cm wide) occurred. Ten months after the beginning of above therapy, he noted an acute pain in his back. On MRI compressive vertebral fractures of Th6, 11, 12, L3. On DEXA osteoporosis. Laboratory evaluation 7 days after last injection: deficiency of vitamin D, ACTH 5.3 pg/ml (7.263.6 pg/ml), serum cortisol 1.0 mkg/dl (6.219.4 mkg/dl), normal level of calcium. Now he has secondary adrenal insufficiency.
Conclusion: Topical GCS in large doses can cause secondary adrenal insufficiency. Uncontrolled GCS injections lead to severe adverse effects.
Keywords: glucocorticoids, hypercorticism, facial plethora, weight gain, striae, Crushings syndrome
19 May 2018 - 22 May 2018